MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-08
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Stenosis (2263)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of angina and stenosis are listed in the xience sierra, everolimus eluting coronary stent system instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The 3.0x8mm xience sierra stet mentioned is filed under a separate medwatch report number.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2019, the patient presented with elevated troponin.A 3.0x8mm and 3.5x8mm xience sierra stents were implanted in the ramus coronary artery with acceptable results.On 09/11/2019, the patient presented with chest pain.Per imaging, the left anterior descending (lad) and right coronary artery (rca) had an occlusion.The ramus coronary artery 3.0x8mm xience sierra stent was observed with in-stent restenosis.As treatment, another percutaneous coronary intervention (pci) was performed.The ramus was treated with a high-pressure balloon catheter.The pre-existing coronary artery bypass graft to the lad was patent.The patient was discharged home with continued dual antiplatelet therapy (dapt).There was no device malfunction.No additional information was provided regarding this issue.On (b)(6) 2020, the patient experienced chest pain.Coronary angiography revealed an occluded lad, circumflex and rca arteries.The lima was patent to the lad.Both xience sierra stents implanted in the ramus had restenosed, treated with laser and high pressure balloon.Medications were provided.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of dyspnea is listed in the everolimus eluting coronary stent system, instructions for use as known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was received: on (b)(6) 2020, the patient presented to the emergency room with chest pain and shortness of breath.Imaging was performed revealing an occluded lad, cx, and rca.The lima to the lad was patent and the ramus had in-stent restenosis treated with balloon angioplasty.The event resolved that same day and the patient was discharged home.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9826324
Report Number2024168-2020-02375
Device Sequence Number19216870
Product Code NIQ
UDI-Device Identifier08717648227394
UDI-Public08717648227394
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number1550350-08
Device Catalogue Number1550350-08
Device Lot Number8092541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X8MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight90